MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER TRIPLE LUMEN ACUTE DIALYSIS KIT, CURVED, 20CM; CATHETER, HEMODIALYSIS, TRIPLE-LUMEN, NON IMPLANTED

BARD ACCESS SYSTEMS POWER TRIPLE LUMEN ACUTE DIALYSIS KIT, CURVED, 20CM; CATHETER, HEMODIALYSIS, TRIPLE-LUMEN, NON IMPLANTED
Catalog Number 5613200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one j-tip guidewire.Blood residue was evident at both ends of the guidewire.Both inner core wires were broken and the outer coil wire was elongated near the proximal end.Both weld tips were intact.Tactile inspection revealed that the wire was extensible, confirming that both inner core wires were broken.Microscopic inspection of the sample revealed that both inner core wire breaks had occurred at the proximal weld tip.Material necking was evident in the vicinities of both breaks.Inspection of the break sites revealed dully granular surfaces.The break surfaces exhibited tapered profiles.Microscopic inspection of the weld tips revealed mechanical damage.The break features were typical of damage caused by tensile stress.The mechanical damage on the weld tips appeared consistent with contact between the wire and a hard metal object such as the introducer needle bevel.The blood residue at both ends of the guidewire indicated that the wire was inserted, removed, then the opposite end was inserted through the introducer needle.It appeared that during a second withdrawal attempt the wire became stuck.Subsequent pulling caused the observed break in the wire.The product ifu cautions ¿do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿ a lot history review (lhr) of rezj1040 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Is reported, that during the procedure, the guidewire "came flying out of the device", this took place while trying to feed and retract the guidewire.Returned sample has a broken core wire.

Brand Name
POWER TRIPLE LUMEN ACUTE DIALYSIS KIT, CURVED, 20CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE-LUMEN, NON IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5430715
Report Number3006260740-2016-00035
Device Sequence Number16273532
Product Code NIE
UDI-Device Identifier00801741041952
UDI-Public(01)00801741041952(17)190228(10)REZJ1040
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5613200
Device Lot NumberREZJ1040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2015
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2016
Initial Report FDA Received Date02/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1